MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient who underwent breast prosthesis implantation surgery with a 500cc artoura breast tissue expander on the left breast, suffered left breast implant deflation, post-procedure.As a result, the patient underwent bilateral removal on (b)(6) 2020 and replacement with the following devices: (left) 595cc mentor memorygel breast implant catalog: shpx595 lot: 7738926 sn: (b)(4) and (right) 595cc mentor memorygel breast implant catalog: shpx595 lot: 7727815 sn: (b)(4).
 
Additional Manufacturer Narrative
On july 13, 2020, the product investigation was completed.Device investigation summary: upon visual evaluation of the device, a tear was observed at the union between shell and suture tab at 6 o'clock position.Microscopic examination was performed, and the cause of the rupture could not be identified.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10255784
Report Number1645337-2020-08460
Device Sequence Number16818811
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberSMXP135RH
Device Catalogue NumberSMXP135RH
Device Lot Number9393049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;